| Model Number |
KEX102EB |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/13/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having 2 vertebral bal loon kyphoplasty(bkp) at the level th11 - l2.It was reported that the balloon was ruptured when inflated and broke during the cement mixing. removed and filled with cement.There were no patient symptoms reported.There were no further complications reported regarding the event.Preoperative diagnosis of this surgery was primary osteoporosis.Type of fracture: compression fracture, intraspine cleft.
Additional Manufacturer Narrative
H3: product analysis: part# kex102eb; lot# 227273478 visual and functional inspection revealed the balloons has been punctured.The damage is a slice in the upper portion and a pin hole in the balloons.This damage is consistent with the balloons coming in contact with bone spurs when the balloon is inflated in the vertebral body.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.